Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Springfield, MO

April 16, 2013Camden County, Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 16, 2013, 7:47 AM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2013, 7:47 AM CDT (12:47 UTC)
Expired
Apr 16, 2013, 8:30 AM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Camden County, MO, Dallas County, MO, Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
425 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS53 KSGF 161247
SVRSGF
MOC029-059-105-161330-
/O.NEW.KSGF.SV.W.0047.130416T1247Z-130416T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 830 AM CDT

* AT 743 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES WEST OF
  LEBANON...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BENNETT SPRINGS...DECATURVILLE...ELDRIDGE...LEADMINE...LEBANON...
  LOUISBURG...MONTREAL...PLAD...PUMPKIN CENTER...SLEEPER...
  STOUTLAND...TUNAS...WET GLAIZE AND WINDYVILLE.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK AND HA HA TONKA
STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 125 AND 140 WILL ALSO
BE IMPACTED BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3803 9258 3768 9243 3766 9316 3780 9318
TIME...MOT...LOC 1248Z 247DEG 32KT 3776 9302

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
3 follow-up statements
106 
WWUS53 KSGF 161256
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 AM CDT TUE APR 16 2013

MOC029-059-105-161330-
/O.CON.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/
CAMDEN MO-LACLEDE MO-DALLAS MO-
756 AM CDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DALLAS...NORTHERN LACLEDE AND SOUTHERN CAMDEN COUNTIES UNTIL 830 AM
CDT...

AT 753 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTRAL DALLAS
COUNTY...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BENNETT SPRINGS...DECATURVILLE...ELDRIDGE...LEADMINE...MONTREAL...
PLAD...SLEEPER...STOUTLAND...TUNAS AND WET GLAIZE.

THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK AND HA HA TONKA
STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 129 AND 140 WILL ALSO
BE IMPACTED BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3775 9302 3786 9303 3803 9258 3768 9243
TIME...MOT...LOC 1256Z 247DEG 32KT 3779 9294

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
661 
WWUS53 KSGF 161317
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 AM CDT TUE APR 16 2013

MOC059-161327-
/O.CAN.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/
DALLAS MO-
817 AM CDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250
TIME...MOT...LOC 1317Z 242DEG 31KT 3788 9273

$$

MOC029-105-161330-
/O.CON.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/
CAMDEN MO-LACLEDE MO-
817 AM CDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LACLEDE AND SOUTHERN CAMDEN COUNTIES UNTIL 830 AM CDT...

AT 813 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHWESTERN LACLEDE COUNTY...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
DECATURVILLE...ELDRIDGE...MONTREAL AND WET GLAIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250
TIME...MOT...LOC 1317Z 242DEG 31KT 3788 9273

HAIL...1.00IN
WIND...<50MPH

$$

GRIFFIN
770 
WWUS53 KSGF 161325
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 AM CDT TUE APR 16 2013

MOC029-105-161335-
/O.EXP.KSGF.SV.W.0047.000000T0000Z-130416T1330Z/
CAMDEN MO-LACLEDE MO-
825 AM CDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LACLEDE AND
SOUTHERN CAMDEN COUNTIES WILL EXPIRE AT 830 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3781 9281 3788 9284 3803 9258 3785 9250
TIME...MOT...LOC 1325Z 242DEG 31KT 3791 9265

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:05 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 16, 6:05 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 AM CDT TUE APR 16 2013

.SYNOPSIS...
ISSUED AT 350 AM CDT TUE APR 16 2013

A VERY ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH LATE THIS WEEK
AS A SLOW MOVING STORM SYSTEM TRAVERSES THE CENTRAL UNITED STATES.
THE POTENTIAL FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR
FLOODING WERE THE PRIMARY FORECAST CONCERNS. TEMPERATURES WERE ALSO
A HUGE CHALLENGE AS A SURFACE FRONT WILL CONTINUE TO WAVER ACROSS THE
MISSOURI OZARKS.

CURRENTLY...LOW PRESSURE WAS ANALYZED ACROSS THE SOUTHERN TEXAS
PANHANDLE. A STATIONARY FRONTAL BOUNDARY EXTENDED NORTHEAST FROM THE
LOW INTO NORTHWESTERN ARKANSAS AND ACROSS SOUTH CENTRAL MISSOURI.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ERUPTED OVERNIGHT
ACROSS PRIMARILY CENTRAL MISSOURI. THESE STORMS OCCURRED ALONG THE
850 MB FRONT AND PRODUCED OCCASIONAL BOUTS OF HAIL. AS OF 3
AM...THESE STORMS WERE BEGINNING TO WANE ACROSS WESTERN MISSOURI WITH
THE BULK OF THE ACTIVITY NOW BEGINNING TO PEEL OFF TO THE NORTHEAST
INTO CENTRAL AND EAST-CENTRAL MISSOURI.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CDT TUE APR 16 2013

AS WE HEAD INTO THIS MORNING...ISENTROPIC CHARTS INDICATE THAT
UPGLIDE ASSOCIATED WITH A LOW LEVEL JET-LET WILL CONTINUE TO SUPPORT
SCATTERED CONVECTION MOVING OUT OF CENTRAL MISSOURI AND INTO EASTERN
MISSOURI. ADDITIONALLY...SHORT RANGE MODELS INDICATE A SECONDARY
JET-LET REFOCUSING ACROSS EASTERN KANSAS. THUS...WE MAY SEE
ADDITIONAL ACTIVITY DEVELOP CLOSER TO THE INTERSTATE 70 CORRIDOR
FROM NORTHEASTERN KANSAS INTO NORTHERN MISSOURI. WE HAVE
THEREFORE KEPT CHANCE POPS GOING NORTH OF THE INTERSTATE...BUT KEPT
POPS AT OR BELOW 20 PERCENT ACROSS SOUTH CENTRAL MISSOURI.
TEMPERATURES TODAY WILL EB A NIGHTMARE AS THAT FRONTAL BOUNDARY
TRIES TO MAKE A SURGE NORTH. WE ARE UNDOUBTEDLY GOING TO SEE HUGE
TEMPERATURE GRADIENTS ACROSS THE AREA. LOCATIONS UP TOWARDS TRUMAN
LAKE MAY STRUGGLE TO GET OUT OF THE MIDDLE 50S. IN STARK
CONTRAST...WE EXPECT TEMPERATURES AROUND 80 THIS AFTERNOON NEAR THE
ARKANSAS BORDER.

TONIGHT...A LOW LEVEL JET WILL STRENGTHEN FROM THE SOUTHERN PLAINS
AND NOSE INTO EASTERN KANSAS. AS THIS HAPPENS...NOCTURNAL
THUNDERSTORM DEVELOPMENT IS AGAIN ANTICIPATED ACROSS EASTERN KANSAS.
THIS ACTIVITY SHOULD MOVE NORTHEAST AND IMPACT AREAS NORTHWEST OF
THE INTERSTATE 44 CORRIDOR OVERNIGHT. ENOUGH ELEVATED INSTABILITY
WILL AGAIN EXIST FOR LARGE HAIL POTENTIAL WITH THIS ACTIVITY. ONE
FINAL NOTE ABOUT TONIGHT IS THE POTENTIAL FOR FOG. THAT FRONTAL
BOUNDARY WILL CONTINUE TO RETURN NORTH ACROSS THE OZARKS TONIGHT.
THERE IS THE POTENTIAL FOR FOG TO DEVELOP NORTH OF THE BOUNDARY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CDT TUE APR 16 2013

BY WEDNESDAY MORNING...A LONG WAVE TROUGH AXIS SHOULD BE CROSSING THE
CONTINENTAL DIVIDE. AS THIS HAPPENS...SURFACE LOW PRESSURE WILL
DEVELOP ACROSS THE TEXAS PANHANDLE. THAT RETURNING FRONT WILL MAKE A
BEELINE NORTH AND SHOULD BE LOCATED ACROSS EXTREME NORTHERN MISSOURI
BY LATE AFTERNOON. THIS WILL PUT ALL OF THE MISSOURI OZARKS AND
EXTREME SOUTHEASTERN KANSAS FIRMLY IN THE WARM SECTOR. THE QUESTION
THEN BECOMES HOW STRONG THE CAP WILL REMAIN. SOME MODELS...INCLUDING
THE NAM...WEAKEN THE CAP CONSIDERABLY IN THE AFTERNOON. IF THIS WERE
TO HAPPEN...THERE WOULD BE THE POTENTIAL FOR WARM SECTOR SUPERCELLS.
WITH AN OVERALL LACK OF SUPPORT FOR MID LEVEL COOLING...WE ARE NOT
CONVINCED AT THIS POINT THAT THIS WILL HAPPEN. IT IS DEFINITELY
SOMETHING TO WATCH THOUGH.

MEANWHILE...PERHAPS A BETTER SHOT AT SUPERCELL DEVELOPMENT MAY OCCUR
ACROSS WESTERN AND CENTRAL OKLAHOMA. EVEN HERE...CAP STRENGTH IS A
CONCERN. ADDITIONALLY...SOME MODELS BREAK OUT CONVECTION AWFULLY
EARLY IN THE DAY WHICH WOULD EAT AWAY AT INSTABILITY.
NEVERTHELESS...WE WILL HAVE TO WATCH FOR UPSTREAM SUPERCELL
POTENTIAL IN OKLAHOMA AS STORM MOTIONS WOULD EVENTUALLY TAKE THEM
TOWARDS WESTERN MISSOURI. AS THAT UPPER LEVEL TROUGH AND A
DEVELOPING CLOSED LOW OVER THE CENTRAL ROCKIES BEGIN TO EJECT INTO
THE CENTRAL/SOUTHERN HIGH PLAINS WEDNESDAY EVENING...A COLD FRONT
WILL BEGIN TO NUDGE EAST FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA.
A LINE OF THUNDERSTORMS WITH AN ATTENDANT SEVERE RISK SHOULD TAKE
SHAPE AND MOVE INTO WESTERN MISSOURI LATE WEDNESDAY NIGHT.

THE POTENTIAL FOR SEVERE STORMS ON THURSDAY WILL THEN BE HIGHLY
DEPENDENT ON WHAT HAPPENS WITH THAT LINE OF STORMS AND THE OVERALL
PROGRESS OF THE COLD FRONT. FROM A SYNOPTIC STANDPOINT...THE SLOW
APPROACH OF THAT UPPER LEVEL LOW ALONG WITH A SLIGHTLY POSITIVE TILT
TO THE MAIN TROUGH WOULD ARGUE FOR A SLOWER FRONTAL PASSAGE. THAT
MAY OPEN A WINDOW OF OPPORTUNITY FOR THE CENTRAL AND EASTERN
MISSOURI OZARKS TO DESTABILIZE AHEAD OF THE FRONT. WE WILL THEREFORE
CONTINUE TO CARRY A SEVERE RISK THROUGH THURSDAY. ADDITIONALLY...
HYDRO IS A LEGITIMATE CONCERN IF THIS FRONT IS SLOW TO CLEAR THE
AREA. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS FROM AN INCH AND A HALF
TO THREE INCHES STILL APPEAR REASONABLE. WITH SOME LOCATIONS ACROSS
CENTRAL MISSOURI ALREADY RECEIVING LOCALLY HEAVY RAINFALL MONDAY
NIGHT...FLOODING IS A CONCERN. WE HAVE HELD OFF ON ANY KIND OF FLOOD
WATCHES FOR NOW AS WE WANT TO GET A BETTER FEEL ON THE FRONTAL SPEED.

SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO FINALLY EXIT THE
EASTERN OZARKS THURSDAY NIGHT. CANADIAN HIGH PRESSURE WILL BUILD
INTO THE CENTRAL UNITED STATES IN ITS WAKE. WE ARE STILL LOOKING AT
LOW TEMPERATURE IN THE LOWER TO MIDDLE 30S BOTH THURSDAY NIGHT AND
FRIDAY NIGHT. IF THIS FORECAST HOLDS...FROST AND/OR FREEZE HEADLINES
WILL BE REQUIRED. MEDIUM RANGE MODELS THEN BRING A SHORT WAVE TROUGH
THROUGH THE REGION LATER THIS WEEKEND. AT THIS POINT...MOISTURE
APPEARS AS IF IT WILL BE LIMITED. A MORE SUBSTANTIAL WAVE IS THEN
ADVERTISED BY MEDIUM RANGE MODELS SOMETIME LATER MONDAY INTO
TUESDAY. MOISTURE AVAILABILITY MAY BE BETTER WITH THIS ONE AND HAVE
CORRESPONDINGLY MAINTAINED CHANCE POPS FOR THIS PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 559 AM CDT TUE APR 16 2013

TOUGH AND VERY LOW CONFIDENCE FORECAST FOR THE TERMINALS EARLY
THIS MORNING. A STALLED FRONTAL BOUNDARY REMAINS IN PLACE SOUTH OF
THE TERMINALS...WITH WIDESPREAD IFR TO LIFR CONDITIONS NORTH OF
THE FRONT. SHOWERS AND A FEW THUNDERSTORMS HAVE ALSO DEVELOPED
NORTH OF THE FRONT THIS MORNING...THOUGH MOST OF THIS ACTIVITY
WILL STAY NORTH OF THE AERODROMES.

AS THE FRONT MIXES NORTH TODAY...CONDITIONS SHOULD IMPROVE FOR A
TIME...THOUGH IT IS DIFFICULT TO SAY JUST HOW FAR THE FRONT WILL
MOVE...AND THUS HOW MUCH CIGS WILL LIFT. FOR NOW...BROUGHT THE
MOST IMPROVEMENT TO BRANSON AND SPRINGFIELD...WITH SLIGHTLY LOWER
CONDITIONS AT JOPLIN. AGAIN...CONFIDENCE REMAINS LOW.

LATER TONIGHT...ADDITIONAL SHOWER/THUNDERSTORM ACTIVITY IS
EXPECTED IN ASSOCIATION WITH THE FRONTAL BOUNDARY...THOUGH THIS
ACTIVITY SHOULD AGAIN REMAIN NORTH OF THE TERMINALS. EXPECTATION
IS FOR CIGS TO AGAIN DROP TO IFR OR LIFR TONIGHT...THOUGH THIS
FORECAST WILL SURELY NEED TO BE REFINED BASED ON FRONTAL POSITION
LATER THIS AFTERNOON.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...SCHAUMANN
SHORT TERM...SCHAUMANN
LONG TERM...SCHAUMANN
AVIATION...BOXELL
Hazardous weather outlook, Apr 16, 5:00 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT TUE APR 16 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
500 AM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT
  THE DAY...WITH THE BEST CHANCE FOR STORMS THIS MORNING NORTH OF
  THE INTERSTATE 44 CORRIDOR. A FEW STORMS MAY PRODUCE SMALL
  HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.

  ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP TONIGHT
  ACROSS EASTERN KANSAS AND SHIFT INTO PORTIONS OF WEST CENTRAL
  AND CENTRAL MISSOURI. A FEW OF THESE STORMS MAY PRODUCE HAIL TO
  THE SIZE OF QUARTERS...FREQUENT LIGHTNING...AND BRIEF TORRENTIAL
  RAINFALL. MOST AREAS OF SOUTH CENTRAL MISSOURI WILL SEE LITTLE
  OR NO THUNDERSTORM ACTIVITY THROUGH TONIGHT.

  DUE TO LOCALLY HEAVY RAINFALL MONDAY NIGHT AND THE POTENTIAL FOR
  ADDITIONAL HEAVY RAINFALL TONIGHT...LOCALIZED FLOODING OF
  STREAMS...CREEKS...AND LOW WATER CROSSINGS WILL BE POSSIBLE
  NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE.

  PATCHY FOG WITH VISIBILITY DOWN TO A MILE OR LESS WILL BE
  POSSIBLE LATE TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN
  KANSAS AND CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING
  INCREASING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS FROM
  LATER WEDNESDAY THROUGH THURSDAY. DAMAGING WINDS...LARGE HAIL
  AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. AT THIS TIME...IT
  APPEARS THAT THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
  WILL BE FROM LATE WEDNESDAY NIGHT INTO THURSDAY AS A SLOW
  MOVING COLD FRONT MOVES EAST ACROSS THE OUTLOOK AREA.

  THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL
  CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA FROM WEDNESDAY
  INTO AT LEAST THURSDAY. THE GREATEST THREAT FOR FLOODING WILL
  OCCUR FROM LATE WEDNESDAY NIGHT INTO THURSDAY WITH THAT SLOWLY
  ADVANCING COLD FRONT. AT THIS TIME...IT APPEARS THAT
  WIDESPREAD RAINFALL AMOUNTS FROM ONE AND A HALF TO THREE
  INCHES WILL OCCUR. THIS MAY RESULT IN THE FLOODING OF CREEKS...
  STREAMS...AND LOW WATER CROSSINGS...AS WELL AS SOME MAIN STEM
  RIVERS.

  AS THIS STORM SYSTEM SLOWLY MOVES ACROSS THE REGION...NON
  THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED FROM
  WEDNESDAY INTO THURSDAY.

  ANOTHER UNSEASONABLY COLD AIR MASS WILL SPREAD INTO THE REGION
  LATE THIS WEEK. FROST AND FREEZING TEMPERATURES WILL BE
  POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF
  EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Apr 16, 7:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT TUE APR 16 2013

MOZ080-081-161315-
LACLEDE MO-DALLAS MO-
743 AM CDT TUE APR 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND NORTHWESTERN
LACLEDE COUNTIES UNTIL 815 AM CDT...

AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISBURG...OR 7 MILES NORTH OF BUFFALO...
MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...ELDRIDGE...LEADMINE...
LEBANON...LOUISBURG...PLAD...PUMPKIN CENTER AND WINDYVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 125 AND 129
WILL ALSO BE IMPACTED BY THIS STORM.

PEOPLE IN NORTHERN DALLAS AND NORTHWESTERN LACLEDE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3768 9263 3765 9317 3779 9318 3790 9286
      3790 9265
TIME...MOT...LOC 1243Z 245DEG 35KT 3777 9305

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory39 min
Apr 15, 10:22 PM CDTSevere Thunderstorm WarningSGFCamden, Morgan53 min
Apr 15, 11:16 PM CDTSpecial Weather StatementSGFBarton29 min
Apr 16, 12:01 AM CDTSpecial Weather StatementSGFBarton44 min
Apr 16, 12:36 AM CDTSpecial Weather StatementSGFCedar24 min
Apr 16, 12:57 AM CDTSpecial Weather StatementSGFHickory33 min
Apr 16, 1:37 AM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Miller, Morgan6 hr
Apr 16, 1:39 AM CDTSpecial Weather StatementSGFCamden36 min
Apr 16, 7:43 AM CDTSpecial Weather StatementSGFDallas32 min
Apr 16, 2:55 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Dade and 17 more45 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.